Thunderstorm Wind, Marion
- When
- May 19, 3:15 PM EST
- Where
- Marion County, Ocala
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 29.183, -82.133
Roof ripped off shed.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at May 19, 1:45 PM EST, 1 hour 30 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 245 PM EDT MON MAY 19 2003 CURRENT...OLD QUASI-STATIONARY FRONT EXTENDS FROM NR KSSI TO KAMG. LARGE OUTFLOW BOUNDARY APPEARS TO BE MOVING INTO THE SUWANNEE VALLEY AREA FROM THE W. IN ADDITION...SEABREEZES HAVE DEVELOPED ALONG BOTH THE ATLC AND GULF COASTS. TSTMS ARE ALREADY FIRING...MAINLY NR THE SAINT JOHNS RIVER S OF KJAX. ALOFT...WEAKENING UPPER LOW HAS SUNK S INTO THE N GOMEX (AS PROGGED) AS LONGWAVE RIDGE EXTENDS FROM THE SE U.S. INTO THE GREAT LAKES STATES. PUBLIC...SHOULD SEE SLIGHTLY COOLER WX OVER SE GA AND EXTREME NE FL AS BACKDOOR FRONT PUSHES INTO THE AREA. UPPER LOW WILL CONTINUE TO WEAKEN WITH THIN HIGH PRES RIDGE OVER THE AREA. MODELS CONTINUE TO DEVELOP SFC LOW OVER AL BY WED. LOOKING AT 500MB PATTERN...PREFER TO BLEND ETA AND GFS GUIDANCE WITH A LITTLE LEAN TOWARD THE ETA. THE ETA IS WEAKER AND SLOWER WITH THIS LOW. AS A RESULT...WILL BACK OFF ON 80% POPS ASSOCIATED WITH THIS LOW. ALSO ADJUSTED TIMING A BIT...ESP IN THE NEAR TERM. AS A RESULT OF BRIEF BUILDING OF UPPER RIDGE...WILL SEE A DECREASE IN POPS ON TUE. WILL DISCOUNT HI POPS ON WED FROM AVN OVER GA DUE TO THE SLOWER LOW TIMING. EXTENDED...HAVE TWEAKED POPS DOWN IN MUCH OF THE EXTENDED. ASSUMING FRONT EVENTUALLY PUSHING THRU THE AREA THU...POST-FRONTAL ENVIRONMENT SHOULD ONLY ALLOW ISOLATED ACTIVITY...ESP OVER GA. MARINE...NE SWELL WILL BE MAIN CONCERN IN THE NEAR TERM. WILL LIKELY HAVE MARGINAL SCA CRITERIA SEAS IN GA WATERS...WITH SCEC FOR FL. FIRE WX...NO HEADLINES. PRELIMINARY POINT TEMPS/POPS... AMG 66 81 67 83 / 40 30 20 60 SSI 70 78 68 80 / 30 30 20 40 JAX 70 82 68 84 / 40 30 20 40 SGJ 73 80 71 81 / 40 40 20 40 GNV 69 87 66 85 / 50 40 30 60 OCF 69 89 67 87 / 50 50 40 50 JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...SCA ALTAMAHA SOUND TO FERNANDINA BCH OUT 60 NM. CARROLL/HESS
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-200000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1240 PM EDT MON MAY 19 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... ...STRONG STORMS POSSIBLE THIS AFTERNOON... ...MODERATE RISK OF RIP CURRENTS AT THE BEACHES... SEA BREEZE FRONTS WILL CONTINUE TO MOVE INLAND THROUGH THE AFTERNOON HOURS. THUNDERSTORMS WILL CONTINUE TO DEVELOP THIS AFTERNOON AND EVENING. THUNDERSTORMS WILL BECOME QUITE STRONG THIS AFTERNOON... ESPECIALLY JUST EAST OF THE I-75 CORRIDOR IN FLORIDA LATE THIS AFTERNOON AND THIS EVENING. THE BIGGEST CONCERN FROM THESE STORMS WILL BE FREQUENT LIGHTNING...WIND GUSTS OVER 40 MPH...AND SMALL HAIL. A FEW SEVERE STORMS WILL BE POSSIBLE...BUT ORGANIZED SEVERE WEATHER IS NOT ANTICIPATED. THERE WILL BE A MODERATE RISK OF RIP CURRENTS AT AREA BEACHES... PLEASE REFER TO THE SURF ZONE FORECAST FOR FURTHER DETAILS. OTHERWISE...NO HAZARDOUS WEATHER CONDITIONS ARE EXPECTED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... A COLD FRONT IS EXPECTED TO MOVE INTO THE REGION THURSDAY AND FRIDAY INCREASING THE CHANCES OF THUNDERSTORMS BOTH DAYS. OTHERWISE...NO HAZARDOUS WEATHER CONDITIONS ARE EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO SELF-ACTIVATE IF WEATHER CONDITIONS DETERIORATE OR A WARNING IS ISSUED FOR YOUR AREA. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. CARROLL
FLZ037-191845- SIGNIFICANT WEATHER ALERT NATIONAL WEATHER SERVICE JACKSONVILLE FL 215 PM EDT MON MAY 19 2003 ...STRONG THUNDERSTORMS WILL IMPACT NORTHEASTERN PUTNAM COUNTY THROUGH 245 PM... AT 215 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED 6 MILES WEST OF BOSTWICK... OR ABOUT 11 MILES NORTHWEST OF PALATKA...MOVING NORTHEAST AT 5 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND BOSTWICK AND PALATKA THROUGH 245 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. TORRENTIAL RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND POSSIBLE LOCALIZED FLOODING OF POOR DRAINAGE AREAS. HESS
GAZ149-150-191900- SIGNIFICANT WEATHER ALERT NATIONAL WEATHER SERVICE JACKSONVILLE FL 229 PM EDT MON MAY 19 2003 ...STRONG THUNDERSTORMS WILL IMPACT NORTHERN WARE AND EASTERN ATKINSON COUNTIES THROUGH 3 PM... AT 229 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED 3 MILES SOUTH OF MILLWOOD... OR ABOUT 11 MILES NORTH OF ARGYLE...NEARLY STATIONARY. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND MILLWOOD...AXSON...FAIRFAX AND TALMO THROUGH 300 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. TORRENTIAL RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND POSSIBLE LOCALIZED FLOODING OF POOR DRAINAGE AREAS. HESS
FLZ021-191930- SIGNIFICANT WEATHER ALERT NATIONAL WEATHER SERVICE JACKSONVILLE FL 254 PM EDT MON MAY 19 2003 ...STRONG THUNDERSTORMS WILL IMPACT NORTHERN SUWANNEE COUNTY THROUGH 330 PM... AT 254 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED OVER NEWBURN...OR ABOUT 8 MILES WEST OF LIVE OAK...MOVING NORTHEAST AT 25 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND NEWBURN...LIVE OAK AND SUWANNEE SPRINGS THROUGH 330 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. TORRENTIAL RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND POSSIBLE LOCALIZED FLOODING OF POOR DRAINAGE AREAS. HESS
FLZ020-192000- SIGNIFICANT WEATHER ALERT NATIONAL WEATHER SERVICE JACKSONVILLE FL 311 PM EDT MON MAY 19 2003 ...STRONG THUNDERSTORMS WILL IMPACT HAMILTON COUNTY THROUGH 400 PM... AT 311 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED 3 MILES NORTH OF CROSSROADS...OR ABOUT 4 MILES SOUTH OF JENNINGS...MOVING EAST AT 15 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS AROUND CROSSROADS...JENNINGS AND JASPER THROUGH 400 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. CARROLL
FLZ021-192000- SIGNIFICANT WEATHER ALERT NATIONAL WEATHER SERVICE JACKSONVILLE FL 335 PM EDT MON MAY 19 2003 ...STRONG THUNDERSTORMS WILL IMPACT SUWANNEE COUNTY THROUGH 400 PM... AT 335 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED OVER NORTHERN SUWANNEE COUNTY...MOVING EAST AT 10 MPH. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. CARROLL
GAZ150-164-192045- SIGNIFICANT WEATHER ALERT NATIONAL WEATHER SERVICE JACKSONVILLE FL 407 PM EDT MON MAY 19 2003 ...STRONG THUNDERSTORMS WILL IMPACT THE FOLLOWING COUNTIES... SOUTHERN WARE AND WESTERN CHARLTON THROUGH 445 PM... AT 407 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 12 MILES SOUTH OF STEVEN FOSTER STATE PARK...MOVING NORTHWEST AT 10 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND STEVEN FOSTER STATE PARK THROUGH 445 PM EDT. GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR WIND DAMAGE. TRABERT
The Jacksonville radar (KJAX), 151 km away, was scanning. The volume nearest the first event began at 20:15 UTC.
1 thunderstorm wind. Local standard time, as filed.
Roof ripped off shed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2003Every state in 2003This day in weather historyWarnings in Florida, May 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5354948.